Alert archive / Wisconsin / Special Marine Warnings in 2021

Special Marine Warning 14, NWS Milwaukee, WI

July 27, 2021

NWS Milwaukee, WI issued this special marine warning at Jul 27, 2021, 1:13 AM CDT. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2021, 1:13 AM CDT (06:13 UTC)
Expired
Jul 27, 2021, 2:45 AM CDT
In force
92 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special marine warning went out at Jul 26, 9:43 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jul 26, 9:43 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
943 PM CDT Mon Jul 26 2021

.UPDATE...
(Issued 943 PM CDT Mon Jul 26 2021)

Line of strong/severe convection in northwest Wisconsin should
gradually shift southeast overnight, gradually weakening as it
encounters more mean layer CIN and less mean layer CAPE. Some
remnants of this activity may reach the northern counties later
tonight and linger into Tuesday morning before dissipating.

The best chances for convection later Tuesday afternoon into
Tuesday night will be west of the area, closer to the stalled
frontal boundary and related low level frontogenesis response.
Will have to watch if a storm or two develops there and shifts
east southeast into the southwestern parts of the area, as mean
layer CAPE and deep layer bulk shear values would support a
strong/severe storm.

Highs today reached into the upper 80s to lower/middle 90s across
the area, with 925 mb temperatures of around 25 to 26 degrees
Celsius. These values should be in the 23 to 25 degree Celsius
range on Tuesday, which may keep highs a little lower. Still,
upper 80s east to lower 90s west seem reasonable. Heat index
values should be in the lower to middle 90s inland. Lake breeze in
the afternoon should develop and limit highs near the lake.

Wood

&&

.SHORT TERM...
(Issued 232 PM CDT Mon Jul 26 2021)

Tonight through Tuesday night:

A very warm afternoon is underway today, with temperatures across
the area in the upper 80s to low 90s, with a few mid 90s near the
lakeshore. Thankfully, deep low level mixing has allowed some of
the drier air in the low levels of the atmosphere to make it down
to the surface, which has kept humidity and heat indices in
check.

Heading into tonight we will be keeping a close eye on northern
Wisconsin and Minnesota, where strong to severe thunderstorms are
expected to develop late this afternoon into this evening. These
will eventually congeal into a broken line of convection and push
southeast into central Wisconsin during the overnight hours.
Thermodynamics will become increasingly hostile with southward
extent, with increasing amounts of low level dry air and warmer
temps in the 900-700 MB layer. As a result, would expect these
storms to dissipate fairly rapidly as they reach central Wisconsin
early tomorrow morning. Could see a few showers/storms make it as far
south as I-94 before they completely dissipate tomorrow morning,
but much of the area will likely end up remaining dry. Any
convection that does make it into the forecast area will have the
potential of producing gusty winds, though severe weather is not
expected.

Remnant outflow from the overnight/early morning convection may
then serve as a focus for additional development Tuesday afternoon
and evening, especially over west-central Wisconsin. These storms
(should they even develop) will slide southeast during the evening
hours, possibly impacting areas west of I-39/90. Again, however,
thermo will not be especially favorable, and would expected a
fairly rapid diminishing trend during the evening hours.

Boxell

&&

.LONG TERM...
(Issued 232 PM CDT Mon Jul 26 2021)

Wednesday through Monday:

Wednesday will be another hot and humid day with upper 80s and low
90s expected for most of the area. By late afternoon or early
evening, thunderstorms are expected to develop along a synoptic
cold front as it pushes into northern Wisconsin. These are
expected to quickly grow into a linear complex, and push southeast
across most/all of the state Wednesday evening into Wednesday
night. Given the dry air just off the deck, it looks like winds
will be the main threat by far, with the potential for some
significant wind gusts given the magnitude of instability ahead of
the line.

That front will push through the area late Wednesday night or
early Thursday, with precipitation likely ending Thursday morning.
Cooler and less humid air builds in behind the front for Thursday
and especially Friday. We may see a brief warm up Saturday before
another front late Saturday or Sunday brings a reinforcing shot of
cooler and less humid weather for early next week.

Boxell

&&

.AVIATION...
(Issued 943 PM CDT Mon Jul 26 2021)

VFR conditions are expected tonight into Tuesday evening across
area terminals. Line of storms in northwest Wisconsin should
weaken overnight into Tuesday morning, with remnant showers/few
storms possibly reaching Sheboygan during this time. Some middle
to high clouds should move south through the area later tonight
into Tuesday morning.

A few storms may affect areas southwest of Madison later Tuesday
afternoon and night, but confidence is rather low at this time.

Otherwise, light southwest winds overnight should pick up a bit on
Tuesday across the area. Lake breeze should develop in the
afternoon and may affect terminals near the lake with southeast
winds. Winds will become light again Tuesday night. Some diurnal
cumulus clouds should develop in the afternoon, with some high
clouds moving through at times.

Wood

&&

.MARINE...
(Issued 232 PM CDT Mon Jul 26 2021)

Winds will remain southerly today into this evening across the
lake. A front will start to move south tonight and on Tuesday,
which will turn winds more northerly for a time across the
northern third or so of the lake. Several rounds of thunderstorms
are also expected.

A stronger front will then push down the lake Wednesday and
Wednesday night, bringing additional thunderstorms to the waters.
Gusty north winds expected on Thursday behind the front. Building
waves over the southern half of the lake on Thursday will likely
necessitate a Small Craft Advisory for the nearshore waters.

Boxell

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 26, 2:58 PM CDT, 10 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
258 PM CDT Mon Jul 26 2021

WIZ046-047-051-052-056>060-062>072-272000-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
258 PM CDT Mon Jul 26 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

There will be slight chances for storms in central Wisconsin
late tonight and early Tuesday morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

A few thunderstorms will be possible Tuesday morning north of
I-94. There will be a very limited chance for a few additional
thunderstorms Tuesday evening west of I-39/90.

Better chances for thunderstorms will arrive Wednesday evening
into Wednesday night as a complex of storms pushes south from
northern Wisconsin. Strong wind gusts will be possible with these
storms.

Heat indices will approach the upper 90s on Tuesday and Wednesday,
especially west of Madison.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-272000-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
258 PM CDT Mon Jul 26 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

There will be slight chances for storms in the Sheboygan nearshore
waters late tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Thunderstorm chances continue Tuesday through Wednesday night.
Some strong to severe thunderstorms will be possible Wednesday
night.

Building waves may require a Small Craft Advisory on Thursday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-272000-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
258 PM CDT Mon Jul 26 2021

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Thunderstorms will be likely overnight tonight over the northern
end of the lake.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

There will be additional thunderstorm chances across the entire
Lake for Tuesday through Thursday.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:28 AM CDTSpecial Weather StatementMKXSheboygan47 min
Jul 27, 8:43 AM CDTSpecial Weather StatementMKXSauk47 min
Jul 27, 9:16 AM CDTSpecial Marine WarningMKX59 min
Jul 27, 9:27 AM CDTSpecial Marine WarningMKX63 min
Jul 27, 10:04 AM CDTSpecial Weather StatementMKXWashington41 min
Jul 27, 10:13 AM CDTSpecial Marine WarningMKX32 min
Jul 27, 10:17 AM CDTSpecial Weather StatementMKXOzaukee13 min
Jul 27, 10:23 AM CDTSpecial Marine WarningMKX29 min
Jul 27, 10:30 AM CDTSpecial Weather StatementMKXMilwaukee, Ozaukee, Washington45 min

Nearby

Special Marine Warnings in Wisconsin, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.